I stopped giving her the thyroid supplement and placed a lamp in the foyer area that we left on during the night to illuminate the foyer, so there would be no strobe effect into this area. Her seizures actually stopped and the last seizure she had was just before she received her last Leventa dose. (It’s been about 2-1/2 years since she last had a seizure)
So, back to last September….in the middle of the night, I was awakened by a distinct memory of something I learned in graduate school…..cytochrome P450….what if Zoe’s phenobarb was interacting with the antifungal! We took her the next am to our vet and had a phenobarb level drawn: it had increased from 22 to 80.6!! No wonder she couldn’t walk or stand without assistance! So, I have NO DOUBT that GOD divinely orchestrated that I could remember something I haven’t used in over a decade! We stopped the antifungal and decreased her Phenobarb until her levels came back to a therapeutic range and she could actually walk on her own again.
Her liver labs on 10/5/12 were:
Alk Phos: 506
Hct: 35.8 (slightly anemic)
T4: 0.9 (hypothyroid, barely within range)
This indicated that her liver was working really hard and her labs were elevated as a result.